Welcome! It sounds like he's suffering a pretty severe allergic reaction to something - could be a bug bite, plant or food allergy. He's going to need some kind of antihistamine to stop the reaction, and as severe as it is something like benadryl may not be enough. Steroids may be necessary to get it under control. Your vet may be able to help determine what caused the reaction so you can help avoid exposure in the future. Some allergens can cause even worse reactions to the point of anaphylactic shock with repeated exposure. Please do have your vet examine him - today if possible.
I totally agree with what has been said so-far but wanted to add that it could be the shampoo that you or your groomer is using. Sometimes if your dog is sensitive to specific things like dyes, chemicals, or smells that are found in these soaps they can develop a rash which can cause red bumps, sores, and hair loss. If your vet thinks that the soaps could be the reason then make sure that you or your groomer is using hypoallergenic shampoo. Usually this means that they will be using a milder oatmeal shampoo, it still smells good but it may cost a little more.
I have a boxer too. It seems he never stops getting rashes. Some steps I had to take was using only metal bowls- he was allergic to the bacteria that can accumulate in plastic bowls. Getting flea stuff on him year round- he is allergic to fleas, flea bites and if a flea looks at him wrong! :) Oz routinely loses the hair on his back and I haven't figured that one out yet. Benadryl cuz he is allergic to outside. I think boxers are allergic to themselves!
The ladies above are correct though- If this is the 1st time this has happened, go to the vet. It took a vet to get Oz to the level he is at now and for me to be able to joke about it. They will be able to disgnose him, get him the meds he needs and get you less worried.
Best of luck to you!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.